Alert archive / Kansas / Freeze Warnings in 2006

Freeze Warning 2, NWS Topeka, KS

October 12, 200623 counties in Kansas

NWS Topeka, KS issued this freeze warning at Oct 12, 2006, 4:38 AM CDT for 23 counties in Kansas. It took effect at Oct 13, 2006, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2006, 4:38 AM CDT (09:38 UTC)
In effect from
Oct 13, 2006, 1:00 AM CDT
Expired
Oct 13, 2006, 7:00 AM CDT
In force
6 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 120939
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
438 AM CDT THU OCT 12 2006

...A FREEZE WARNING CONTINUES TO BE IN EFFECT THROUGH 7AM THIS
MORNING ALONG AND NORTH OF INTERSTATE 70...AND A FREEZE WARNING IS
IN EFFECT FROM 1AM FRIDAY THROUGH 7AM FRIDAY FOR ALL OF
NORTHEAST...EAST CENTRAL AND NORTH CENTRAL KANSAS.

.COLD HIGH PRESSURE WILL CONTINUE TO DIVE SOUTH ACROSS THE CENTRAL
PLAINS TODAY AND TONIGHT BRINGING THE COOLEST NIGHT OF THE FALL
SEASON THUS FAR TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING
ACROSS ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL KANSAS
TONIGHT...WITH SOME LOCATIONS DIPPING LOW ENOUGH TO FREEZE WATER
IN PLANTS.

KSZ008>012-020>024-026-034>036-038>040-121200-
/O.UPG.KTOP.FZ.A.0002.061013T0600Z-061013T1200Z/
/O.NEW.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/
/O.CON.KTOP.FZ.W.0001.000000T0000Z-061012T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE-
SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE
438 AM CDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN
EFFECT UNTIL 7 AM CDT THIS MORNING. 

FREEZING CONDITIONS ARE STILL POSSIBLE THIS MORNING ALONG AND
NORTH OF INTERSTATE 70 IF CLOUD COVER CONTINUES TO BREAK UP FROM
NORTH TO SOUTH ACROSS THE AREA. TEMPERATURES ARE EXPECTED TO FALL
NEAR THE FREEZING MARK THIS MORNING.

A FREEZE WARNING IS ALSO IN EFFECT TONIGHT AS THE COLDEST NIGHT OF
THE FALL THUS FAR IS EXPECTED ACROSS THE AREA AS TEMPERATURES
WILL DIP INTO THE UPPER 20S FOR MANY LOCATIONS. LOCATIONS ALONG
AND SOUTH OF INTERSTATE 70 MAY SEE TEMPERATURES FALL JUST BELOW
FREEZING...HOWEVER THESE TEMPERATURES WOULD BE VERY NEAR RECORD
LOWS OF 29 DEGREES IN TOPEKA. LOCATIONS NORTH OF INTERSTATE 70 MAY
EXPERIENCE A KILLING FREEZE OVERNIGHT AS TEMPERATURES MAY DIP
BELOW 28 DEGREES OVER THE NORTHERN COUNTIES. THE RECORD LOW OF 30
DEGREES AT CONCORDIA IS FORECAST TO BE BROKEN TONIGHT.

COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH
AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING
SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE
NECESSARY PRECAUTIONS.

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ037-054>056-058-059-121700-
/O.UPG.KTOP.FZ.A.0002.061013T0600Z-061013T1200Z/
/O.NEW.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/
MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
438 AM CDT THU OCT 12 2006

...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

A FREEZE WARNING IS IN EFFECT TONIGHT AS THE COLDEST NIGHT OF THE
FALL THUS FAR IS EXPECTED ACROSS THE AREA AS TEMPERATURES WILL DIP
INTO THE UPPER 20S FOR MANY LOCATIONS. LOCATIONS ALONG AND SOUTH
OF INTERSTATE 70 MAY SEE TEMPERATURES FALL JUST BELOW
FREEZING...HOWEVER THESE TEMPERATURES WOULD BE VERY NEAR RECORD
LOWS OF 29 DEGREES IN TOPEKA.

COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH
AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING
SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE
NECESSARY PRECAUTIONS.

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
4 follow-up statements
000 
WWUS73 KTOP 121136
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
636 AM CDT THU OCT 12 2006

...THE FREEZE WARNING THAT WAS IN EFFECT THIS MORNING WILL BE
ALLOWED TO EXPIRE. A FREEZE WARNING IS STILL IN EFFECT FOR
NORTHEAST...NORTH CENTRAL AND EAST CENTRAL KANSAS TONIGHT.

.COLD HIGH PRESSURE WILL CONTINUE TO DIVE SOUTH ACROSS THE
CENTRAL PLAINS TODAY AND TONIGHT BRINGING THE COOLEST NIGHT OF
THE FALL SEASON THUS FAR TONIGHT. TEMPERATURES WILL FALL BELOW
FREEZING ACROSS ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL
KANSAS TONIGHT...WITH SOME LOCATIONS DIPPING LOW ENOUGH TO FREEZE
WATER IN PLANTS.

KSZ008>012-020>024-026-034>036-038>040-121945-
/O.EXP.KTOP.FZ.W.0001.000000T0000Z-061012T1200Z/
/O.CON.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE-
SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE
636 AM CDT THU OCT 12 2006

...FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
FRIDAY...

THE FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

A FREEZE WARNING IS IN EFFECT TONIGHT AS THE COLDEST NIGHT OF THE
FALL THUS FAR IS EXPECTED ACROSS THE AREA AS TEMPERATURES WILL DIP
INTO THE UPPER 20S FOR MANY LOCATIONS. LOCATIONS ALONG AND SOUTH
OF INTERSTATE 70 MAY SEE TEMPERATURES FALL JUST BELOW FREEZING.
LOCATIONS NORTH OF INTERSTATE 70 MAY EXPERIENCE A KILLING FREEZE
OVERNIGHT AS TEMPERATURES MAY DIP BELOW 28 DEGREES OVER THE
NORTHERN COUNTIES.

COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH
AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING
SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE
NECESSARY PRECAUTIONS.

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ037-054>056-058-059-121945-
/O.CON.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/
MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
636 AM CDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

A FREEZE WARNING IS IN EFFECT TONIGHT AS THE COLDEST NIGHT OF
THE FALL THUS FAR IS EXPECTED ACROSS THE AREA AS TEMPERATURES WILL
DIP INTO THE UPPER 20S TO NEAR 30 DEGREES FOR MANY LOCATIONS. LOCATIONS
ALONG AND SOUTH OF INTERSTATE 70 MAY SEE TEMPERATURES FALL JUST
BELOW FREEZING.

COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH
AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING
SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE
NECESSARY PRECAUTIONS.

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS73 KTOP 121930
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
230 PM CDT THU OCT 12 2006

...COLD TEMPERATURES EXPECTED ACROSS THE REGION AGAIN TONIGHT...

.COLD HIGH PRESSURE WILL CONTINUE TO DIVE SOUTH ACROSS THE
CENTRAL PLAINS TONIGHT...BRINGING SOME OF THE COOLEST TEMPERATURES OF
THE FALL SEASON THUS FAR. TEMPERATURES WILL FALL BELOW FREEZING
ACROSS ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL KANSAS
TONIGHT...WITH SOME LOCATIONS DIPPING LOW ENOUGH TO FREEZE WATER
IN PLANTS.

KSZ008>012-020>024-026-034>040-054>056-058-059-130400-
/O.CON.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
230 PM CDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

A FREEZE WARNING IS IN EFFECT TONIGHT AS TEMPERATURES WILL DIP
BELOW 32 DEGREES FOR MANY LOCATIONS. LOCATIONS ALONG AND SOUTH OF
INTERSTATE 70 MAY SEE TEMPERATURES AT OR JUST BELOW FREEZING.
LOCATIONS NORTH OF INTERSTATE 70 MAY EXPERIENCE A KILLING FREEZE
OVERNIGHT...AS TEMPERATURES MAY DIP BELOW 28 DEGREES OVER THE
NORTHERN COUNTIES.

COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH
AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING
SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE
NECESSARY PRECAUTIONS.

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS73 KTOP 130146
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
846 PM CDT THU OCT 12 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-131200-
/O.CON.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
846 PM CDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

WITH MOSTLY CLEAR SKIES AND LIGHT WINDS...TEMPERATURES WILL
CONTINUE TO FALL OVERNIGHT TONIGHT. FRIDAY MORNING LOWS ARE
FORECAST TO RANGE FROM AROUND 30 DEGREES OVER EAST CENTRAL KANSAS
TO THE UPPER 20S ACROSS NORTH CENTRAL AND PARTS OF NORTHEAST
KANSAS. THEREFORE THE FREEZING WARNING REMAINS IN EFFECT.

COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH
AGRICULTURAL INTERESTS...OR THOSE WANTING TO EXTEND THE GROWING
SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE
NECESSARY PRECAUTIONS.

$$

WOLTERS
000 
WWUS73 KTOP 131207
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
707 AM CDT FRI OCT 13 2006

...FREEZE WARNING IS ALLOWED TO EXPIRE...

KSZ008>012-020>024-026-034>040-054>056-058-059-131315-
/O.EXP.KTOP.FZ.W.0002.000000T0000Z-061013T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
707 AM CDT FRI OCT 13 2006

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES WILL
SLOWLY WARM ABOVE FREEZING BY 800 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this freeze warning went out at Oct 12, 4:09 AM CDT, 29 minutes earlier.

Area forecast discussion, Oct 12, 4:09 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
409 AM CDT THU OCT 12 2006

.DISCUSSION...

MAIN FORECAST CONCERNS ARE FREEZING TEMPERATURES TONIGHT AND CHANCES
FOR PRECIPITATION SATURDAY NIGHT AND SUNDAY.

TODAY AND TONIGHT...THIS MORNING PERSISTENT 295K ISENTROPIC LIFT HAS
KEPT A SOLID DECK OF CLOUDS OVER THE CWA KEEPING TEMPERATURES ABOVE
FREEZING.  NAM HAS THIS ISENTROPIC LIFT AXIS MOVING OFF TO THE
SOUTHEAST THIS MORNING...WHICH IS SOMEWHAT REFLECTED ON INFRARED
SATELLITE IMAGERY WITH CLOUDS BREAKING UP ALONG THE KS/NE BORDER.
WITH REGARDS TO THE FREEZE WARNING WILL KEEP IT VALID WITH THE
FORECAST PACKAGE AS TEMPERATURES NORTH OF THE CLOUD DECK ARE JUST AT
OR BELOW FREEZING WITH TEMPERATURES IN THE UPPER 30S TO LOW 40S
SOUTH.  AS THIS DECK BREAKS UP TEMPERATURES MAY FALL OFF QUICKLY
WITH 4 MORE HOURS OF RADIATIONAL COOLING POSSIBLE...HOWEVER THE
FURTHER SOUTH THE MORE LIKELY THE CLOUDS WILL HANG IN THROUGH DAWN.
WILL MONITOR OVER THE NEXT COUPLE OF HOURS AFTER THE FORECAST
PACKAGE IS SENT THIS MORNING.  OTHERWISE TODAY THE MID TO LOW LEVEL
ISENTROPIC LIFT AXIS IS EXPECTED TO MOVE SOUTHEAST AND WEAKEN AS
WINDS BEGIN TO VEER IN RESPONSE TO AN UPPER LEVEL LOW OVER THE
WESTERN GREAT LAKES MOVING EAST.  A SECONDARY UPPER LEVEL LOW WILL
REMAIN OVER THE SOUTHWESTERN CONUS TODAY WHILE WEAK NORTHERN STREAM
RIDGING SETS UP OVER THE NORTHWEST CONUS.  THIS PATTERN WILL KEEP
NORTHWEST FLOW THROUGH THE CENTRAL PLAINS FOR THE NEXT FEW DAYS.  AT
THE SURFACE HIGH PRESSURE WILL BUILD INTO KS FROM THE NORTHWEST.
WITH A DEEP SURFACE LOW OVER THE WESTERN GREAT LAKES A DECENT
PRESSURE GRADIENT WILL SET UP ACROSS THE CWA TODAY BRINGING SOME
GUSTY NORTHWEST WINDS THROUGH THE AREA.  NORTHWEST WINDS WILL KEEP
COOL AIR IN PLACE...AND HIGHS SHOULD REMAIN IN THE LOW 50S ACROSS
THE AREA WITH H850 TEMPS OF 0 TO -2 DEGREES C DURING THE AFTERNOON
HOURS.  THE PRESSURE GRADIENT WILL WEAKEN AS HIGH PRESSURE BUILDS
INTO THE AREA...ALLOWING WINDS TO CALM DOWN SOMEWHAT OVERNIGHT.
OVERNIGHT THE AXIS OF THE SURFACE HIGH WILL REMAIN WEST OF THE
CWA...SO WINDS WILL LIKELY NOT BECOME CALM...HOWEVER CLEAR SKIES AND
LIGHT WEST TO NORTHWEST WINDS SHOULD STILL ALLOW FOR GOOD
RADIATIONAL COOLING.  TEMPERATURES ARE EXPECTED TO DIP BELOW THE
FREEZING MARK ACROSS THE ENTIRE CWA TONIGHT...WITH TEMPERATURES
POSSIBLY CAUSING A KILLING FREEZE ALONG THE NE BORDER.  A FREEZE
WARNING WILL BE IN EFFECT FOR THE ENTIRE FORECAST AREA OVERNIGHT AS
TEMPERATURES WILL ONLY MARGINALLY...IF AT ALL...DIP BELOW FREEZING
THIS MORNING.

FRIDAY AND SATURDAY...HIGH PRESSURE WILL BUILD INTO THE CWA KEEPING
FAIR WEATHER IN PLACE.  A BATCH OF MID CLOUDS MAY MOVE THROUGH THE
SOUTHWESTERN PORTIONS OF THE CWA FRIDAY AFTERNOON AS RETURN FLOW
GENERATES SOME ISENTROPIC LIFT WEST OF THE RIDGE AXIS.  THE UPPER
LOW OVER THE WESTERN GREAT LAKES WILL MOVE EAST...ALLOWING SOME
SLIGHTLY WARMER AIR TO BUILD INTO EASTERN KS.  HIGH TEMPERATURES
WILL CLIMB BACK INTO THE LOW AND THEN MID 60S RESPECTIVELY THROUGH
THE PERIOD.

SATURDAY NIGHT AND SUNDAY...AS SURFACE RIDGE MOVES EAST OF THE CWA
RETURN FLOW WILL BRING SOME DECENT 295-305K ISENTROPIC LIFT THROUGH
THE AREA.  THE RETURN FLOW WILL BE ENHANCED AS THE CUT OFF LOW OVER
THE SOUTHWESTERN CONUS BEGINS TO MOVE EAST TOWARDS THE SOUTHERN
PLAINS SATURDAY AND SATURDAY NIGHT.  THIS LOW WILL ALLOW WINDS TO
VEER AROUND TO THE SOUTHWEST ACROSS EASTERN KS AS IT MOVES INTO NEW
MEXICO SUNDAY NIGHT.  THIS IS EXPECTED TO ENHANCE ISENTROPIC LIFT
OVER SOUTHERN KS SATURDAY NIGHT AND THEN PUSH NORTH ON SUNDAY.
MOISTURE RETURN IS SOMEWHAT OF AN ISSUE...BUT GFS INDICATES DECENT
THETA E ADVECTION THROUGH AT LEAST EAST CENTRAL KS AND NORTH CENTRAL
KS DURING THE PERIOD...SO HAVE KEPT SLIGHT CHANCE POPS GOING FOR
MUCH OF THE FORECAST AREA.  MOISTURE RETURN IS MORE OF A QUESTION
FURTHER NORTH...SO HAVE LEFT AREAS NORTH OF A CONCORDIA TO HOLTON
LINE DRY FOR NOW.

EXTENDED...WITH THE SOUTHERN LOW MOVING SOUTH OF THE CWA...AND A
NORTHERN WAVE MOVING NORTH OF THE CWA CHANCES FOR PRECIPITATION WILL
BE MORE DEPENDENT ON SUB SYNOPTIC FEATURES...SO HAVE NOT MADE ANY
ADJUSTMENTS TO THE EXTENDED AT THIS TIME.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FROM 1 AM FRIDAY
TO 7 AM FRIDAY FOR ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL
KANSAS.

&&
Hazardous weather outlook, Oct 11, 3:59 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
359 PM CDT WED OCT 11 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-122100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
359 PM CDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING IS IN EFFECT LATE TONIGHT FOR AREAS ALONG AND
NORTH OF INTERSTATE 70...WHERE TEMPERATURES ARE EXPECTED TO FALL
INTO THE UPPER 20S TO NEAR 30 TOWARD SUNRISE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FREEZE WATCH IS IN EFFECT FOR THURSDAY NIGHT INTO EARLY FRIDAY
FOR ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL
KANSAS...WHERE TEMPERATURES MAY ONCE AGAIN FALL TO AT OR JUST BELOW
FREEZING IN THE EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

Nearby

Freeze Warnings in Kansas, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.